Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 12, 2002, 3:06 PM CDT for Davidson County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2002, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 12, 2002, 5:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 122006 FFWBNA TNC037-122200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 301 PM CDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE * UNTIL 500 PM CDT * AT 300 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS MOST OF DAVIDSON COUNTY. RADAR INDICATED 2 TO 3 INCHES OF RAIN HAD FALLEN FROM THE HEAVIEST THUNDERSTORMS. MORE THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO CONTINUE ACROSS DAVIDSON COUNTY. AN ADDITION 1 TO 2 INCHES OF RAIN COULD FALL IN THE NEXT COUPLE OF HOURS. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO ESCAPE RISING WATER, MOVE TO HIGHER GROUND. $$ SH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:50 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 12, 2:50 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT FRI JUL 12 2002 CURRENT...CONVECTION THIS AFTERNOON SEEMS LINED UP W/ INVERTED TROF WHIC IS LINED UP OVER NW THIRD OF CWA. TEMPS IN MID 70S TO LOWER 80S W/ EXTENSIVE CLOUDINESS. FORECAST...SEE NO NEED TO CHANGE CURRENT FORECAST AS AREA REMAINS IN MOIST UNSTABLE AIRMASS FOR EXTENDED PERIOD AND H5 UPPER SYSTEM REMAINS TO NW. SURFACE INVERTED TROF MOVES VERY LITTLE NEXT 48-60 HOURS SO HI CHANCE TO LIKELY POPS A GOOD BET. NOT SURE WHY MODELS SHIFT HIER POPS/QPF TO E W/ TIME CONSIDERING POSITION OF SURFACE TROF. IN ESSENCE WILL LEAVE FORECAST AS IS INSTEAD OF TRYING TO PINPOINT TIMING/LOCALES. THIS IN AGREEMENT W/ QPF DISCUSSION. WILL KEEP CHANCE POPS IN THRU EXTENDED AS WELL AS SHOWN BY ALL GUIDANCE. AS FOR TEMPS...WENT FOR COOLER AVN/ETA MAXS OTHERWISE FWC NUMBERS OK. BNA TT 70/83/70/85 5645 CSV TT 66/78/66/80 5645 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| Jul 12, 4:23 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 12, 4:24 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 12, 4:53 PM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, Smith | 3 hr |
| Jul 12, 5:01 PM CDT | Flash Flood Warning | OHX | Davidson | 59 min |
| Jul 12, 5:05 PM CDT | Flash Flood Warning | OHX | Davidson | 55 min |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.